Alert archive / Arizona / Red Flag Warnings in 2024
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 26, 2024, 12:38 PM MST for Mohave County, Arizona. It took effect at Jul 27, 2024, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2024, 12:38 PM MST (19:38 UTC)
- In effect from
- Jul 27, 2024, 11:00 AM MST
- Expired
- Jul 27, 2024, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 3730 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS85 KVEF 261938 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1238 PM PDT Fri Jul 26 2024 .Increasing south to southwest winds on Saturday combined with dry conditions will lead to critical fire conditions Saturday late morning through the evening in western Arizona. AZZ102-271200- /O.NEW.KVEF.FW.W.0005.240727T1800Z-240728T0300Z/ Northwest Deserts/Northwest Plateau- 1238 PM MST Fri Jul 26 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Saturday. * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Saturday from 11 AM MST through 8 PM MST. * WIND...South to southwest at 15 to 20 MPH with gusts up to 30 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
774 WWUS85 KVEF 271105 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 405 AM PDT Sat Jul 27 2024 .Increasing south to southwest winds combined with single-digit relative humidities will lead to critical fire conditions late- morning through the evening in northwestern Arizona. AZZ102-271800- /O.CON.KVEF.FW.W.0005.240727T1800Z-240728T0300Z/ Northwest Deserts/Northwest Plateau- 405 AM MST Sat Jul 27 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...From 11 AM through 8 PM MST. * WIND...South to southwest at 15 to 20 MPH with gusts up to 30 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
491 WWUS85 KVEF 271639 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 939 AM PDT Sat Jul 27 2024 .Increasing south to southwest winds combined with single-digit relative humidities will lead to critical fire conditions late- morning through the evening in northwestern Arizona. AZZ102-280300- /O.CON.KVEF.FW.W.0005.240727T1800Z-240728T0300Z/ Northwest Deserts/Northwest Plateau- 939 AM MST Sat Jul 27 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...From 11 AM through 8 PM MST. * WIND...South to southwest at 15 to 20 MPH with gusts up to 30 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
487 WWUS85 KVEF 280250 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 750 PM PDT Sat Jul 27 2024 AZZ102-280400- /O.EXP.KVEF.FW.W.0005.000000T0000Z-240728T0300Z/ Northwest Deserts/Northwest Plateau- 750 PM MST Sat Jul 27 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... Gusty winds that developed throughout the day have begun to weaken. Wind speeds will continue to weaken overnight as humidity values slowly increase. Therefore, the Red Flag Warning will be allowed to expire at 8 pm MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 26, 10:14 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 10:14 AM MST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1014 AM PDT Fri Jul 26 2024 .SYNOPSIS...Isolated showers and thunderstorms expected for one more day across the southern Great Basin and northwestern Arizona before dry air pushes into the region this weekend. Temperatures will moderate closer to seasonal averages before gradually increasing once again through the work week. Precipitation chances return to Mohave County by midweek as monsoon moisture returns. && .UPDATE...Quiet weather so far this morning with no precipitation on radar and mostly sunny skies across the region. This morning's 12Z sounding showed drier air working into the region with PWATs down to about 1 inch at VEF and a dewpoint around 45F (down about 10 degrees since yesterday at 12Z). This dry air is being ushered in with an incoming shortwave that is currently moving into central California the waver vapor imagery. PWATs across the area are lower than yesterday as the flow turns more southwest. This trend is expected to continue through the afternoon as the shortwave continues to move east. This will limit after thunderstorm potential compared to the past few days. Isolated thunderstorms may develop[ in the terrain of Mohave County where moisture will linger the longest through the afternoon. Anything that does develop may produce brief heavy rain and isolated flash flooding, though storms should be short lived and have some movement to them which will decrease the flash flood risk. The other area where precipitation may develop is in Esmeralda into central Nye through northern Lincoln County where upper level diffluence may provide enough lift for showers and thunderstorms to develop this afternoon. THe highest risk will be in Esmeralda County west of Tonopah where numerous hi-res models have scattered showers and thunderstorms blossoming by 4PM then moving east or northeast. Moisture will be limited which will keep the heavy rain threat low, however with the dry air the risk for sudden gusty outflows will increase. Outside of the showers and thunderstorms today, expecting mostly clear skies though haze and smoke from California fires may dilute the sunshine this afternoon. West to southwest winds will increase today as well, with widespread gusts of 20 to 25 MPH through areas outside of the Southern Great Basin. Temperatures day will be on a downward trend as heights fall and cooler air advects into the area. High temperatures today will remain above normal but will be a few degrees cooler than yesterday. -Nickerson- && .PREVIOUS DISCUSSION...322 AM PDT Fri Jul 26 2024 .SHORT TERM...Today through Sunday. Moisture will scour out of the region as the day progresses. PWATs across southern Nevada will start the day off above 1.00" and will drop below 0.40" by the start of Saturday. Before the moisture exists, isolated showers and thunderstorms will return to the mountains of the southern Great Basin and northwestern Arizona. Latest runs of the HRRR have a focus on Esmeralda County this afternoon where primary impacts will include locally heavy rainfall, frequent lightning, and strong gusty winds. Troughing across the region will squash the upper-level high that has brought excessive temperatures and monsoonal moisture to the region this week. As such, temperatures will moderate somewhat through the weekend and humidity values will return to single-digits during the afternoon. As several trough axes pass through the region, expect breezy afternoons with southwest wind gusts between 20 and 30 mph each day over the weekend. Las Vegas has observed 36 consecutive days of temperatures over 105 degrees as of yesterday. The previous record was 25 days in 2017. The current forecast calls for a high temperature of 104 on Sunday, which will end the streak. Latest NBM probabilities show a 71% chance of Las Vegas reaching 105 or higher, with the deterministic NBM on the cooler side of the box-and-whiskers for the week. If Las Vegas reaches or exceeds 105 on Sunday, there will not be another opportunity to break this streak through the remainder of the forecast period. .LONG TERM...Monday through Friday. Period begins with a trough across the Pacific Northwest that will maintain a southwest flow over the southern Great Basin and Mojave Desert. This will keep the area dry along with seasonable temperatures. On Tuesday and Wednesday, the trough will begin to fill/weaken allowing ridge which had been suppressed over the southern High Plains to begin expanding westward. This will allow temperatures to heat back up above normal along with increasing thunderstorm chances returning to northwest Arizona Wednesday/Thursday, and potentially a few hi-based storms west of the Colorado River over the higher terrain of the Mojave National Preserve and Clark County mountains. && .AVIATION...For Harry Reid...Quieter weather expected this weekend, with only spotty thunderstorms in the Mormon Mesa and Peach Springs corridors this afternoon. At the terminal, southwesterly winds gusting around 25 knots should arrive this afternoon and continue through the weekend. No operationally significant clouds or weather expected. For the rest of southern Nevada, northwest Arizona and southeast California...Quieter weather expected this weekend, with only spotty thunderstorms expected this afternoon in an arc from Esmeralda County eastward through Lincoln County and southward into Mohave County. The main threat will be erratic, gusty winds. Away from storms, breezy southwesterly winds with gusts of 20 to 30 knots can be expected over much of the region. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Soulat LONG TERM...Pierce AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.